Hail, Crawford
- When
- June 6, 4:55 AM CST
- Where
- Crawford County, Pittsburg
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.417, -94.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 6, 2:00 AM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT MON JUN 6 2005 .DISCUSSION... MOST CHALLENGING PART OF THIS MORNINGS FORECAST SEEMS TO BE THE FIRST 12-24 HOURS. ALMOST ALL NUMERICAL GUIDANCE IS GENERATING SOME QPF OVER THE AREA TODAY...BUT WE ARE HAVING A HARD TIME KEYING IN ON WHAT THE IMPETUS IS FOR THE PRECIP. MODELS ARENT EXACTLY DOING A STELLAR JOB WITH ONGOING CONVECTION NEAR KS/OK BORDER...SO REALLY HARD TO EMBRACE THEM THEIR IDEA OF RAIN FOR TODAY. HAVING SAID THAT...CONVECTION IS EXPANDING IN AREAL COVERAGE TO OUR WEST SO OBVIOUSLY WILL NEED TO INCLUDE POPS OF SOME SORT TODAY. WILL MAKE A LAST MINUTE DECISION ON POPS JUST PRIOR TO GRID ISSUANCE. TODAYS PHANTOM DISTURBANCE IS THEN FORECAST TO MOVE OUT OF THE AREA TONIGHT WITH UPPER HEIGHTS SLOWING BUILDING. WITH BUILDING HEIGHTS AND NO OBVIOUS TRIGGERS APPARENT KEPT FORECAST GENERALLY DRY FROM THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON. NEXT FRONT MAY TRY AND SAG INTO MISSOURI BY LATER WEDNESDAY AFTERNOON BRINGING SOME CHANCE FOR CONVECTION LATE WEDNESDAY THROUGH MUCH OF THE REST OF THE WEEK. GUIDANCE CONTINUES TO BE FAR TOO COOL DURING THE DAY OVER THE DRY PORTIONS OF OUR CWA...SO KEPT TEMPS GENERALLY ABOVE GUIDANCE THERE. ONE EXCEPTION COULD BE TODAYS HIGHS GIVEN THE POTENTIAL FOR CLOUDINESS AND POSSIBLY SOME RAIN TO KEEP IT COOLER...SO EMBRACED GUIDANCE EVERYWHERE TODAY. GIVEN THE DEVELOPING CONVECTION WILL OPT TO KEEP THINGS VERY BRIEF THIS MORNING ON CLOSE ON THAT NOTE. THANKS FOR THE COORDINATION THIS MORNING LSX/EAX/HPC IZZI && .AVIATION... FOR THE 06Z TAFS...WILL CONTINUE TO KEEP CONVECTION OUT OF JOPLIN AND SPRINGFIELD TAF SITES WITH DECENT CAP ON 00Z KSGF SOUNDING. WILL BUMP CLOUD COVER UP IN THE EARLIER PORTION OF THE TAFS TO ACCOUNT FOR ANVIL SPREADING NORTHEAST FROM CONVECTION OVER THE RED RIVER VALLEY. TERRY && .CLIMATE... THE EXCEPTIONALLY DRY WEATHER CONTINUES FROM SGF TO VIH AND SOUTHEASTWARD. DID A BIT MORE NUMBER CRUNCHING THIS MORNING AND FOUND THAT UNO HAS ONLY RECEIVED 19% OF THEIR NORMAL PRECIPITATION SINCE MAY 1ST. AFTER MISSING ANOTHER SHOT AT PRECIPITATION OF ANY SIGNIFICANCE YESTERDAY...WE ARE NOW IN THE MIST OF A 23 DAY STRETCH WITHOUT A SINGLE DAY RAINFALL OF MORE THAN A TENTH OF AN INCH. EVEN MORE REMARKABLE...IT HAS BEEN 145 DAYS SINCE WE HAVE SEEN A CALENDAR DAY RAINFALL IN EXCESS OF 0.80. THERE HAVE ONLY BEEN 7 OTHER TIMES SINCE 1888 THAT SGF HAS SEEN A STRETCH LONGER THAN THIS...WITH THE LONGEST STRETCH 170 DAYS FROM 11/10/35 TO 4/27/36 (DURING THE DUST BOWL ERA). IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT SUN JUN 5 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 325 PM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL...AND POSSIBLY HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORM DEVELOPMENT WILL BE MAINLY CONFINED TO FAR SOUTHWEST MISSOURI THROUGH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL OCCUR AFTER MIDNIGHT ACROSS FAR SOUTHERN MISSOURI AND SOUTHEAST KANSAS. DISCUSSION: A WARM LAYER ALOFT...MARGINAL WIND SHEAR...AND WEAK SURFACE CONVERGENCE WILL INHIBIT SIGNIFICANT THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE BEST CHANCE OF DEVELOPMENT WILL ACROSS FAR SOUTHWEST MISSOURI WHERE LOW LEVEL MOISTURE WILL BE GREATEST. ISOLATED THUNDERSTORMS MAY DEVELOP WITH A STRONG TO SEVERE STORM POSSIBLE. THUNDERSTORMS MAY REDEVELOP LATE TONIGHT INTO THE EARLY MORNING HOURS MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. A FEW STRONG STORMS WITH HAIL AND HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND AGAIN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THUNDERSTORM DEVELOPMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 417 AM CDT MON JUN 6 2005 MOZ067-078-061015- CEDAR-ST. CLAIR- 417 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES UNTIL 515 AM CDT... AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EL DORADO SPRINGS...OR 15 MILES NORTHWEST OF STOCKTON...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE... 5 MILES SOUTHWEST OF OSCEOLA BY 515 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0424 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 AM HAIL NEVADA 37.83N 94.37W
06/06/2005 0.88 INCH VERNON MO LAW ENFORCEMENT
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0428 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 AM HAIL EL DORADO SPGS 37.87N 94.03W
06/06/2005 0.50 INCH CEDAR MO LAW ENFORCEMENT
FEHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 452 AM CDT MON JUN 6 2005 KSZ097-061100- CRAWFORD- 452 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 600 AM CDT... AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF PARSONS...AND MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE... NEAR MCCUNE BY 500 AM CDT. NEAR GIRARD BY 525 AM CDT. NEAR ARMA BY 535 AM CDT. NEAR MULBERRY BY 540 AM CDT. NEAR ARCADIA BY 545 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 513 AM CDT MON JUN 6 2005 KSZ073-061115- BOURBON- 513 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 615 AM CDT... AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDFIELD...OR 8 MILES SOUTHWEST OF FORT SCOTT...AND MOVING NORTH AT 15 MPH. THIS STORM WILL BE... NEAR REDFIELD BY 520 AM CDT. 5 MILES WEST OF FORT SCOTT BY 535 AM CDT. NEAR FULTON BY 610 AM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0529 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL GIRARD 37.50N 94.85W
06/06/2005 0.75 INCH CRAWFORD KS LAW ENFORCEMENTThe Springfield radar (KSGF), 117 km away, was scanning. The volume nearest the first event began at 10:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455583.